Reports Indicate Some African American Women are Experiencing Hair Loss After Switching to a New Tenofovir Formula
UNITED STATES – According to an online news article published by www.aidsmap.com, six African-American women have experienced hair loss after switching to a new formula of the HIV drug, Tenofovir.
Tenofovir is a drug used to treat patients with HIV. Recently, a new formula of Tenofovir has been marketed and sold to patients. Six African-American women who switched from the old formula of Tenofovir to the new formula of the drug reported hair loss between two and four months after switching to the new formula. The hair loss was limited to the scalp, and none of the women experienced pain, inflammation, redness, or flaking of the scalp. The women were between the ages of 40 and 61 years.
Other potential causes of hair loss were ruled out, leaving the new formula of Tenofovir to be the only possible cause. Five of the six women who suffered hair loss regained their hair growth gradually between one and five months after discontinuing the new formula of Tenofovir, supporting the theory that the HIV drug can lead to hair loss.
The new formula of Tenofovir underwent clinical trials in 2015. As part of those trials, hair loss was not identified as a potential side effect. As such, doctors and patients could not have known that hair loss was a potential consequence of taking the new formula of Tenofovir.
Following an investigation into the drug and the side effect of hair loss in certain patients, there is no clear indication of why these patients suffered hair loss. Investigators noted that African-American women are often under-represented in clinical trials, and that future trials must contain more African-American women.
New York | Brooklyn | Queens | Long Island | New Jersey | Florida
Call us at: 1-800-YOURLAWYER (800-968-7529) | Schedule your free consultation
Have you or a loved one been injured Tenofovir?Click To Get A Free Case Review